Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Formulas for calculating the error function of a complex variable
HTML articles powered by AMS MathViewer

by H. E. Salzer PDF
Math. Comp. 5 (1951), 67-70 Request permission
    J. Burgess, “On the definite integral $\frac {2}{{\sqrt \pi }}\int _0^t {{e^{ - {t^2}}}dt}$ with extended tables of values,” R. Soc. Edinburgh, Trans., v. 39, part II, 1898, p. 257-321. J. R. Airey, “The ’converging factor’ in asymptotic series and the calculation of Bessel, Laguerre and other functions,” Phil. Mag., s. 7, v. 24, 1937, p. 521-552. W. L. Miller & A. R. Gordon, “Numerical evaluation of infinite series,” Jn. Phys. Chem., v. 35, 1931, especially part V, p. 2856-2857, 2860-2865. J. B. Rosser, Theory and Application of $\int _0^z {{e^{ - {x^2}}}dx}$ and $\int _0^z {{e^{ - {p^2}{y^2}}}} dy\int _0^y {{e^{ - {x^2}}}dx}$. Part I. Methods of Computation, New York, 1948. E. C. Titchmarsh, Introduction to the Theory of Fourier Integrals. Oxford, 1937, p. 60-64. E. T. Whittaker & G. N. Watson, A Course of Modern Analysis. Fourth ed., Cambridge, 1940, p. 124, 474-476.
  • E. T. Goodwin, The evaluation of integrals of the form $\int ^\infty _{-\infty } f(x) e^{-x^{2}} dx$, Proc. Cambridge Philos. Soc. 45 (1949), 241–245. MR 29281, DOI 10.1017/s0305004100024786
  • A. M. Turing, A method for the calculation of the zeta-function, Proc. London Math. Soc. (2) 48 (1943), 180–197. MR 9612, DOI 10.1112/plms/s2-48.1.180
  • H. G. Dawson, “On the numerical value of $\int _0^h {{e^{{x^2}}}dx}$,” London Math. Soc., Proc., s. 1, v. 29, 1898, p. 519-522. NBS, Tables of Probability Functions. V. 1, New York, 1941.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.0X
  • Retrieve articles in all journals with MSC: 65.0X
Additional Information
  • © Copyright 1951 American Mathematical Society
  • Journal: Math. Comp. 5 (1951), 67-70
  • MSC: Primary 65.0X
  • DOI:
  • MathSciNet review: 0048150